Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Facial WastingFacial Wasting
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Face and cheek look not normal
Aug 11, 2008

To Whom It May Concern,

My friend has HIV diagnosed since 1993. His cheek look not normal, as if no "fat tissues on his cheek". He want to know how to get his cheek get normal, what name of medicine, or ointment, or what??

thank you for your time

Response from Dr. Pierone

It sounds like your friend has HIV-related lipoatrophy which is most commonly characterized by mid-face fat loss.

There are two strategies for this problem and they are not mutually exclusive. First, be sure that the HIV regimen does not contain AZT (zidovudine), d4T (stavudine), or ddI (didanosine). Second, consider treatment with facial fillers such as Radiesse and Sculptra.

I hope this information helps and best of luck!



Previous
facial wasting on Kaletra Truvada
Next
switched meds because of lipoatrophy

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement